Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 10, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Mar 27, 2015, 3:18 AM CDT for Pulaski County, Missouri. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2015, 3:18 AM CDT (08:18 UTC)
- Expired
- Mar 27, 2015, 3:41 PM CDT
- In force
- 12 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pulaski County, MO
The radar
The Springfield radar (KSGF), 128 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Piney at Ft. Wood - East Gate (BIGM7). The gauge peaked at 9.61 ft at Mar 27, 2015, 8:00 AM CDT.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 15 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06930060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
669
WGUS43 KSGF 270818
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
318 AM CDT FRI MAR 27 2015
...A Flood Warning has been issued for the following locations:...
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Missouri...
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County
.Heavy rainfall from this week will cause river levels to rise. Rises will
continue this morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://www.crh.noaa.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-271408-
/O.NEW.KSGF.FL.W.0010.150327T0818Z-150327T1408Z/
/BIGM7.1.ER.150327T0753Z.150327T0800Z.150327T0808Z.NO/
318 AM CDT FRI MAR 27 2015
Flood Warning for the
* From early this morning...until further notice.
* From early this morning...until further notice.
* At 3:00 AM Friday The stage was 8.1 feet.
* Flood stage is 8.0 feet.
* Forecast...The river will continue to rise this morning. Flood stage forecast
will provided in later statements.
* Impact...At 8.0 feet...The Pontoon Training Area at Ft. Wood Floods.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Big Piney River
Fort Leonard Wo 8 8.1 Fri 03 AM 5.7 4.3 3.6
&&
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211
$$3 follow-up statements
484
WGUS83 KSGF 271157
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
657 AM CDT FRI MAR 27 2015
...The Flood Warning continues for the following rivers in
Missouri...
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County
.Heavy rainfall from earlier this week will cause river levels to
rise. River rises will continue this morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://www.crh.noaa.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-280257-
/O.EXT.KSGF.FL.W.0010.000000T0000Z-150328T0720Z/
/BIGM7.1.ER.150327T0753Z.150327T1800Z.150328T0120Z.NO/
657 AM CDT FRI MAR 27 2015
The Flood Warning continues for:
* The Big Piney below Fort Leonard Wood East Gate.
* At 6:00 AM Friday The stage was 9.2 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 10.4 feet by this
afternoon. The river will fall below flood stage this evening.
* Impact...At 9.0 feet...The Happy Hollow Picnic Area floods.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Big Piney River
Fort Leonard Wo 8 9.2 Fri 06 AM 5.7 4.3 3.7
&&
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211
$$116
WGUS83 KSGF 271334
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
834 AM CDT FRI MAR 27 2015
...The Flood Warning continues for the following rivers in
Missouri...
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County
.Heavy rainfall from early this week has caused river levels to
rise. River rises will continue this morning, peaking in the early
afternoon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://www.crh.noaa.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-280434-
/O.EXT.KSGF.FL.W.0010.000000T0000Z-150328T1236Z/
/BIGM7.1.ER.150327T0753Z.150327T1800Z.150328T0636Z.NO/
834 AM CDT FRI MAR 27 2015
The Flood Warning continues for:
* The Big Piney below Fort Leonard Wood East Gate.
* At 8:00 AM Friday The stage was 9.6 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 10.4 feet by this
afternoon. The river will fall below flood stage around midnight.
* Impact...At 9.0 feet...The Happy Hollow Picnic Area floods.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Big Piney River
Fort Leonard Wo 8 9.6 Fri 08 AM 7.1 5.1 4.3
&&
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211
$$476
WGUS83 KSGF 272041
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
341 PM CDT FRI MAR 27 2015
...The Flood Warning is cancelled for the following rivers in
Missouri...
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://www.crh.noaa.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-272111-
/O.CAN.KSGF.FL.W.0010.000000T0000Z-150328T1236Z/
/BIGM7.1.ER.150327T0753Z.150327T1415Z.150327T1848Z.NO/
341 PM CDT FRI MAR 27 2015
The Flood Warning is cancelled for
* The Big Piney below Fort Leonard Wood East Gate.
* At 3:00 PM Friday The stage was 7.5 feet.
* Flood stage is 8.0 feet.
* Forecast...The river will continue to fall to 5.2 feet by Saturday
morning.
* Impact...At 9.0 feet...The Happy Hollow Picnic Area floods.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Big Piney River
Fort Leonard Wo 8 7.5 Fri 03 PM 5.2 4.4 4.1
&&
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Mar 27, 2:45 AM CDT, 33 minutes earlier.
Area forecast discussion, Mar 27, 2:45 AM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 245 AM CDT Fri Mar 27 2015 ...Chilly End of the Week With a Chance of Light Rain and Wet Snow Possible... .SHORT TERM...(Today and Tonight) Issued at 221 AM CDT FRI MAR 27 2015 A highly amplified trough is currently over the Great Lakes Region down to the Mid Mississippi Valley Region. The Missouri Ozarks is currently in a chilly weather pattern with a northerly flow in the upper levels. One short wave is moving through the area this morning with light to occasionally moderate showers. Dual Pol Radar is showing some signs that some of these showers are trying to mix with some wet snow flakes this morning. Temperatures are in the middle to upper 30s across the area. Any wet snow that mixes with the rain this morning will not have any impact or accumulate. The showers will end from northwest to southeast later this morning. Some sunshine may return this afternoon but temperatures will be much below average. Another shortwave will move across the area late tonight into early Saturday morning. This feature may be a little more robust with precip and temperatures just a touch colder. A band of rain showers and snow showers will accompany this wave tonight with the better potential of a quick shot of light wet snow across central Missouri into the easter Ozarks. Temperatures will be in the lower to middle 30s tonight. The overall ground will be too warm to support much in the way of any accumulation. But the snow may briefly fall at a moderate rate tonight and early Saturday morning which may lead to a light dusting of snow on grassy areas and elevated surfaces. Otherwise no impacts are really expected. .LONG TERM...(Saturday through Thursday) Issued at 221 AM CDT FRI MAR 27 2015 Rain and show showers will end Saturday morning across the eastern Ozarks. It will remain chilly out east in the 40s on Saturday and possibly reach near 60 across southeast Kansas. The pick day for the weekend will be Sunday as upper level ridging takes place and heights begin to rise. A southerly wind will help boost temperatures back into the middle to upper 60s. A weak front will pass through late Sunday afternoon and evening with a wind shift and maybe a spotty shower or two. Otherwise temperatures will not change much behind the front on Monday. Slight ridging continues early next week into middle of next week with temperatures more Spring like for the area. Highs will be in the lower to middle 70s. The next decent chance for widespread showers and thunderstorms will be with a front Wednesday night into early Thursday. A zonal flow for the end of next week will keep the weather pattern seaonable. && .AVIATION...(For the 06Z TAFS through 06Z Friday Night) Issued at 1126 PM CDT THU MAR 26 2015 Quick moving upper level shortwave will continue to track across the area overnight with clouds continuing to increase and lower through the night. May see some very light precipitation also occur and have included a rain/snow mix given the thermal profile overnight. Ceilings may drop down into MVFR for several hours overnight and into the early morning, however improving conditions will occur back into VFR on Thursday morning. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Griffin LONG TERM...Griffin AVIATION...Lindenberg
Hazardous weather outlook, Mar 26, 8:00 PM CDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 800 PM CDT THU MAR 26 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-280100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 800 PM CDT THU MAR 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS MAY BE POSSIBLE TUESDAY INTO WEDNESDAY NEXT WEEK AS A COLD FRONT MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) HATCH
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.